Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 360, NWS Louisville, KY

December 23, 2015Breckinridge County, Hancock County, Kentucky; Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Dec 23, 2015, 4:50 PM CST for Breckinridge County, Hancock County, Kentucky; Perry County, Indiana. It was in force for 25 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2015, 4:50 PM CST (22:50 UTC)
Expired
Dec 23, 2015, 5:15 PM CST
In force
25 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Perry County, IN, Breckinridge County, KY, Hancock County, KY

The radar

The Louisville radar (KLVX), 79 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 5:01 PM CSTHAIL 0.75Hawesville, KY
Dec 23, 5:02 PM CSTTSTM WND DMG3 N Dodd, INTREE DOWN OVER SHELLFLOWER ROAD. TIME ESTIMATED FROM RADAR.
Dec 23, 5:02 PM CSTTSTM WND DMG4 W Gerald, INTREE DOWN OVER THISTLE ROAD. TIME ESTIMATED FROM RADAR.
Dec 23, 5:08 PM CSTHAIL 12 Ene Dukes, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 12:28 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

439 
WUUS53 KLMK 232250
SVRLMK
INC123-KYC027-091-232315-
/O.NEW.KLMK.SV.W.0360.151223T2250Z-151223T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM CST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN BRECKINRIDGE COUNTY IN CENTRAL KENTUCKY...
  HANCOCK COUNTY IN CENTRAL KENTUCKY...

* UNTIL 515 PM CST

* AT 450 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER
  KNOTTSVILLE...MOVING NORTHEAST AT 70 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TELL CITY...HARDINSBURG...HAWESVILLE...WEBSTER...LEWISPORT...
  CANNELTON...IRVINGTON...CLOVERPORT...TROY...ARRINGTON CORNER...
  LILLY DALE...DODD...PELLVILLE...GATCHEL...UNION STAR...GERALD...
  HARDINGROVE...FENN HAVEN...ADAIR AND SAMPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

LAT...LON 3793 8697 3794 8692 3798 8687 3801 8679
      3800 8677 3802 8678 3811 8656 3785 8626
      3769 8672 3774 8682 3779 8682 3784 8685
      3783 8690 3784 8691 3787 8691 3788 8689
      3790 8691 3791 8694 3789 8698 3790 8699
TIME...MOT...LOC 2250Z 244DEG 60KT 3779 8688 

HAIL...1.00IN
WIND...60MPH
 
$$

MJ
2 follow-up statements
504 
WWUS53 KLMK 232302
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 PM CST WED DEC 23 2015

INC123-KYC027-091-232315-
/O.CON.KLMK.SV.W.0360.000000T0000Z-151223T2315Z/
PERRY IN-BRECKINRIDGE KY-HANCOCK KY-
502 PM CST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR SOUTHERN PERRY...NORTHERN BRECKINRIDGE AND HANCOCK COUNTIES...

AT 502 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAWESVILLE...
MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TELL CITY...HARDINSBURG...HAWESVILLE...WEBSTER...LEWISPORT...
CANNELTON...IRVINGTON...CLOVERPORT...TROY...ARRINGTON CORNER...LILLY
DALE...DODD...PELLVILLE...GATCHEL...UNION STAR...GERALD...
HARDINGROVE...FENN HAVEN...ADAIR AND SAMPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

LAT...LON 3793 8697 3794 8692 3798 8687 3801 8679
      3800 8677 3802 8678 3811 8656 3785 8626
      3769 8672 3774 8682 3779 8682 3784 8685
      3783 8690 3784 8691 3787 8691 3788 8689
      3790 8691 3791 8694 3789 8698 3790 8699
TIME...MOT...LOC 2302Z 242DEG 53KT 3786 8672 

HAIL...1.00IN
WIND...60MPH
 
$$

MJ
730 
WWUS53 KLMK 232312
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
512 PM CST WED DEC 23 2015

INC123-KYC027-091-232321-
/O.EXP.KLMK.SV.W.0360.000000T0000Z-151223T2315Z/
PERRY IN-BRECKINRIDGE KY-HANCOCK KY-
512 PM CST WED DEC 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PERRY...NORTHERN
BRECKINRIDGE AND HANCOCK COUNTIES WILL EXPIRE AT 515 PM CST...

THIS WARNING HAS BEEN REPLACED WITH A NEW SEVERE THUNDERSTORM
WARNING WHICH IS IN EFFECT UNTIL 545 PM CST.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

LAT...LON 3793 8697 3794 8692 3798 8687 3801 8679
      3800 8677 3802 8678 3811 8656 3785 8626
      3769 8672 3774 8682 3779 8682 3784 8685
      3783 8690 3784 8691 3787 8691 3788 8689
      3790 8691 3791 8694 3789 8698 3790 8699
TIME...MOT...LOC 2308Z 244DEG 60KT 3786 8672 

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 1:56 PM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Dec 23, 1:56 PM CST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
256 PM EST WED DEC 23 2015

.SHORT TERM (Now through Thursday Night)...
Issued at 248 PM EST Wed Dec 23 2015

...Severe Thunderstorms With Damaging Winds and Tornadoes Late This
Afternoon into this Evening...

The synoptic pattern early this afternoon features a very amplified
ridge off the eastern seaboard, with a trough sliding into the
central CONUS.  Within this trough, a negatively-tilted shortwave/PV
anomaly was noted across portions of the Central Plains.  This will
slide into northeastern Canada through the period, helping to deepen
a surface low over the Upper Midwest and drag an associated cold
front through the Ohio Valley late tonight.

All focus is on the severe weather threat starting now in southern
IN, and likely to increase through the evening hours across the rest
of Kentucky. Despite virtually no breaks in the cloud cover,
temperatures have managed to climb into the mid and upper 60s across
the region. While a few locations may creep to 70 later this
afternoon/evening, think many areas will remain in the upper 60s.
Therefore, our destabilization will have to take place via low-level
moisture advection, which is ongoing across portions west TN.  Here,
dewpoints have risen into the mid 60s, which should advect northeast
into central KY this evening.  Therefore, despite limited insolation
today, think we will have enough to push SBCAPEs in the 300-700 J/kg
range, perhaps pushing 1000 J/kg across southern KY.

Low-level shear parameters are very impressive given good low-level
turning. Effective SRH values are in excess of 400 m2/s2 across
western TN/eastern AR. Therefore, any storm will have the ability to
rotate. The main complicating factor continues to be storm
mode/coverage, and the effect the current QLCS moving through
western KY/IL/IN will have on storm evolution this evening.  The
near term threat will come from this QLCS now pushing into southern
IN/northern KY. Damaging winds and a few weak tornadoes will be
possible with this activity as it pushes northeast.  There is some
question as to how far east into central KY this activity gets.  The
southern edge has recently slowed, thus do not expect it to cross
portions of central KY.

If indeed central KY remains in the clear from this first QLCS, then
attention will turn to the southwest.  Convection is beginning to
fill in across portions of western TN/eastern AR, where supercells
have begun to develop over the past hour or so within the exit
region of a 110-knot upper-level jet streak.  This activity should
rapidly push northeast into south-central KY this evening. Storm
mode with this round is a bit in question, but semi-discrete
supercells will be possible especially in areas west of I-65 and to
the south of where the current QLCS stalls.  Coordinated with SPC on
the Moderate Risk, thus like the current placement and the main
emphasis on damaging winds (some in excess of 70 mph) and isolated
tornadoes.  Any strong tornado threat will hinge on storm mode once
the convection makes it into southern KY, but a strong tornado
cannot be ruled out across the southwestern CWA given very low
LCLs (around 500m) and impressive low-level shear/helicities.

All this activity will race east and will likely be out of the area
by 5Z or so.  Cooler and drier air will lag the cold front, so
expect overnight lows to remain mild and highs on Thursday to still
climb into the 60s.
.

.LONG TERM (Friday through Wednesday)...
Issued at 255 PM EST Wed Dec 23 2015

...Active Weather Continues Into Early Next Week, Heavy Rain Main
Concern...

Given the very active short term period, will leave the previous
discussion in place.  The main long term impact continues to be on
the potential for heavy rainfall Friday into early next week.  Still
looks like 3 to locally 5 inches of rainfall will be possible during
this timeframe, which may result in some flooding especially across
the northern portions of the forecast area.

Previous Discussion:
Christmas Eve Night...

We'll actually see a brief break in the action Christmas Eve night
as the frontal boundary and deeper moisture feed are shunted off to
the SE. Still some question as to how far SE this front will hang up
given the strength of the Bermuda High. ECMWF continues to be an
outlier during this time, bringing overrunning precipitation chances
back into our region before dawn on Christmas Day. Will mention some
chances mainly across south central KY toward dawn. Temps will be a
bit cooler on the north side of this boundary, with upper 40s north
to mid and upper 50s south.

Christmas Day - Sunday...

The overall pattern as we head through the holiday weekend will
feature troughing across the western CONUS, and strong Bermuda High
holding. We'll be under the SW flow aloft, which will help to
continually pump deep moisture along a stalled frontal boundary
waffling near our region. This will ultimately result in a very mild
and very wet period of weather.

Christmas Day continues to trend toward the wetter scenario as
models generally agree on the warm front slowly lifting north over
our region. Precipitation look to at least make it to the Ohio River
by afternoon, then persisting into the overnight. The pattern then
amplifies Saturday and Sunday as a SW CONUS cutoff low digs into the
Rio Grande River Valley and SE Ridge responds. This will shift the
focus of the frontogenetical rainfall more across southern Indiana
where the bulk of the rainfall will fall through the weekend. This
will also bring the warmer temps on the south side of the boundary
with small diurnal ranges. This system will have plenty of moisture
to work with as soundings show precipitable water values rising to
1.3-1.6 inches, generally over the 90th percentile for this time of
year. Thus, rain could be moderate to heavy at times.

Christmas Day highs should range in the upper 50s and low 60s north,
to mid 60s south. Expect highs in the upper 60s and low 70s
Saturday, with a slightly cooler Sunday as the front dips back down
into our region a bit. Will still be mostly in the 60s. Lows during
this time will be quite mild in the upper 50s and low 60s.

Sunday Night - Tuesday...

Confidence lowers during this time as models diverge on how quick
the upper low ejects out of Texas into the Great Lakes. The models
are playing into their typical biases, with the slower ECMWF holding
onto the SW energy, and the GFS blasting it through. Actually like
the ECMWF solution and its support from the GEM as the Bermuda Ridge
could continue to play a factor in slow overall progress. So,
depending on which solution, or some compromise between the two,
occurs we'll either see a final strong surge of showers and storms
on Monday or Tuesday. Will have to watch and see if another round of
strong storms will be possible early next week as some instability
could occur in the warm sector ahead of the passing front.

Overall, data still suggest that around 3-5 inches of rain could
fall between Christmas and Tuesday, with the bulk of it across
southern Indiana. Given the amount of rainfall from recent days and
the potential for periods of moderate to heavy rainfall, some minor
flooding could become a concern. Still not overly confident given
the subtle model variability with placement of frontogenetical
precipitation. Will continue to monitor latest trends. Will also
note that this active period of weather will likely push SDF and LEX
higher on the standings of the all time wettest year. SDF ranks 9th
as of Dec 21, and LEX ranks 14th.

&&

.AVIATION (18Z TAF Update)...
Updated at 1215 PM EST Wed Dec 23 2015

Now have a squall line entering southern Illinois. The edge of this
line should stay just north of SDF, but we could see supercells
develop along the lingering back edge that will affect at least the
KBWG/KSDF terminals later this afternoon. Could see a line of storms
develop/merge toward KLEX starting around 00Z. Have put in peak
winds of 40s knots for KSDF/KBWG for now along with IFR conditions,
but the winds could be stronger. Will amend TAFs as necessary this
afternoon.

Cold front driving this convection should push through the terminals
late tonight, with conditions improving around daybreak Thursday.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........KJD
Long Term.........KJD
Aviation..........RJS
Hazardous weather outlook, Dec 23, 2:23 PM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 PM EST WED DEC 23 2015

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>072-
242030-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-SPENCER-NELSON-LARUE-BUTLER-EDMONSON-
HART-LOGAN-WARREN-SIMPSON-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN...
HODGENVILLE...MORGANTOWN...BROWNSVILLE...HORSE CAVE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE
323 PM EST WED DEC 23 2015 /223 PM CST WED DEC 23 2015/

...TORNADO WATCH 560 IN EFFECT UNTIL 9 PM EST /8 PM CST/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG STORM SYSTEM WILL BRING SEVERE THUNDERSTORMS TO THE OHIO
VALLEY. THESE SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS SOUTHERN
INDIANA AND NORTHERN KENTUCKY EARLY THIS EVENING...BEFORE
ADDITIONAL SEVERE STORMS AFFECT MAINLY KENTUCKY THIS EVENING INTO
THE EARLY OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF
DAMAGING WINDS IN EXCESS OF 70 MPH IN THE STRONGEST CORES...AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS
A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2
TO 3 INCHES OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

KYZ035>037-039>043-046>049-054>057-064>067-073>078-081-082-242030-
FRANKLIN-SCOTT-HARRISON-ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-
WASHINGTON-MERCER-JESSAMINE-CLARK-MARION-BOYLE-GARRARD-MADISON-GREEN-
TAYLOR-CASEY-LINCOLN-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WILMORE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...BEREA...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...RUSSELL SPRINGS...JAMESTOWN...
SALEM...BURKESVILLE...ALBANY
323 PM EST WED DEC 23 2015 /223 PM CST WED DEC 23 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG STORM SYSTEM WILL BRING SEVERE THUNDERSTORMS TO THE OHIO
VALLEY. THESE SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS SOUTHERN
INDIANA AND NORTHERN KENTUCKY EARLY THIS EVENING...BEFORE
ADDITIONAL SEVERE STORMS AFFECT MAINLY KENTUCKY THIS EVENING INTO
THE EARLY OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF
DAMAGING WINDS IN EXCESS OF 70 MPH IN THE STRONGEST CORES...AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME HEAVY RAINFALL MAY DEVELOP LATE FRIDAY THROUGH THE MONDAY AS
A WARM FRONT LIFTS NORTHWARD ACROSS THE FORECAST AREA PRODUCING 2
TO 3 INCHES OF RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

KD

In the hours before

Special weather statement, Dec 23, 3:30 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 PM EST WED DEC 23 2015

INZ079-090>092-KYZ030>032-232200-
FLOYD-JEFFERSON-CLARK-HARRISON-JEFFERSON-OLDHAM-TRIMBLE-
430 PM EST WED DEC 23 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
HARRISON...SOUTHERN JEFFERSON...CENTRAL FLOYD...CENTRAL CLARK...
NORTHWESTERN JEFFERSON...OLDHAM AND TRIMBLE COUNTIES...

AT 430 PM EST...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES WEST OF MADISON TO 9 MILES NORTH OF PROSPECT
TO 6 MILES EAST OF CORYDON...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONVILLE...NEW ALBANY...ST. MATTHEWS...SHIVELY...
MADISON...LYNDON...LA GRANGE...PROSPECT...HURSTBOURNE...
GRAYMOOR-DEVONDALE...WINDY HILLS...AUDUBON PARK...ST. REGIS PARK...
WORTHINGTON HILLS...BEECHWOOD VILLAGE...WEST BUECHEL...
BARBOURMEADE...COLDSTREAM AND NORTHFIELD.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

LAT...LON 3869 8520 3874 8527 3874 8533 3860 8521
      3854 8524 3850 8529 3849 8531 3846 8534
      3819 8567 3816 8612 3847 8572 3861 8563
      3861 8557 3868 8557 3868 8558 3869 8557
      3881 8520
TIME...MOT...LOC 2130Z 259DEG 33KT 3869 8555 3848 8567 3822 8600

RJS
Local storm report, Dec 23, 3:34 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     2 W SALEM               38.60N 86.13W
12/23/2015                   WASHINGTON         IN   BROADCAST MEDIA

            MANY TREES DOWN IN THE COUNTY, ESPECIALLY ON
            HIGHWAY 56 NEAR THE SALEM AIRPORT.

&&

MRC
Local storm report, Dec 23, 3:47 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
447 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     4 SE CHAMBERSBURG       38.47N 86.34W
12/23/2015                   ORANGE             IN   AMATEUR RADIO

            MINOR ROOF DAMAGE AND AN ALUMINUM CAR PORT
            LIFTED OFF ITS BASE.

&&

MRC
Local storm report, Dec 23, 4:13 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EST WED DEC 23 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND DMG     FARGO                   38.40N 86.48W
12/23/2015                   ORANGE             IN   EMERGENCY MNGR

            TWO BARNS DAMAGED, EXTENT UNKNOWN.

&&

MRC
Special weather statement, Dec 23, 4:16 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 PM EST WED DEC 23 2015

INZ076-077-084-089-232230-
WASHINGTON-ORANGE-CRAWFORD-PERRY-
516 PM EST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PERRY...
SOUTHEASTERN ORANGE...CRAWFORD AND SOUTHWESTERN WASHINGTON
COUNTIES...

AT 516 PM EST /416 PM CST/...A STRONG THUNDERSTORM WAS NEAR
ENGLISH...MOVING NORTHEAST AT 80 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ENGLISH...STAMPERS CREEK...MARENGO...MILLTOWN...HARDINSBURG...
LIVONIA...FREDERICKSBURG...VALEENE...CELINA...RICEVILLE...SULPHUR...
MAHAN CROSSING...YOUNGS CREEK...BRANCHVILLE...FARGO...REGO...
APALONA...CHAMBERSBURG...HOGTOWN AND MIFFLIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3845 8609 3842 8614 3842 8626 3841 8626
      3841 8625 3839 8626 3839 8625 3838 8626
      3836 8625 3835 8625 3836 8627 3834 8627
      3813 8663 3825 8670 3825 8668 3832 8668
      3861 8637
TIME...MOT...LOC 2216Z 226DEG 68KT 3828 8657

EER
Special weather statement, Dec 23, 4:31 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 PM EST WED DEC 23 2015

INZ076-083-084-232300-
ORANGE-CRAWFORD-DUBOIS-
531 PM EST WED DEC 23 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ORANGE...
NORTHWESTERN CRAWFORD AND DUBOIS COUNTIES...

AT 530 PM EST...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF WASHINGTON TO NEAR JASPER TO NEAR
FOLSOMVILLE...AND MOVING NORTHEAST AT 70 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JASPER...HUNTINGBURG...FERDINAND...FRENCH LICK...ORANGEVILLE...
HOLLAND...WEST BADEN SPRINGS...BIRDSEYE...MILLERSPORT...ELLSWORTH...
RICEVILLE...BONDS...MENTOR...SCARLET...CELESTINE...IRELAND...
SCHNELLVILLE...NORTON...CUZCO AND HAYSVILLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3851 8707 3850 8706 3851 8700 3849 8695
      3851 8693 3850 8688 3853 8683 3853 8668
      3869 8668 3869 8655 3865 8654 3827 8662
      3826 8668 3825 8668 3825 8679 3821 8679
      3820 8682 3820 8707
TIME...MOT...LOC 2230Z 232DEG 63KT 3857 8710 3837 8703 3812 8709

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 2:08 PM CSTSevere Thunderstorm WarningLMKHancock37 min
Dec 23, 3:30 PM CSTSpecial Weather StatementLMKOldham, Trimble30 min
Dec 23, 3:49 PM CSTTornado WarningLMKHancock26 min
Dec 23, 5:09 PM CSTSevere Thunderstorm WarningLMKBreckinridge11 min
Dec 23, 5:18 PM CSTSevere Thunderstorm WarningLMKMeade27 min
Dec 23, 5:27 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Ohio33 min
Dec 23, 5:41 PM CSTSevere Thunderstorm WarningLMKJefferson, Oldham34 min
Dec 23, 5:57 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Meade18 min
Dec 23, 1:38 PM CSTSevere Thunderstorm WarningLMKDubois37 min
Dec 23, 2:30 PM CSTTornado WarningLMKOrange, Washington15 min
Dec 23, 2:43 PM CSTTornado WarningLMKScott, Washington32 min
Dec 23, 3:03 PM CSTSevere Thunderstorm WarningLMKClark, Floyd, Harrison, Jefferson, Scott27 min
Dec 23, 3:14 PM CSTTornado WarningLMKJefferson, Scott31 min
Dec 23, 3:41 PM CSTSevere Thunderstorm WarningLMKJefferson19 min
Dec 23, 4:16 PM CSTSpecial Weather StatementLMKCrawford14 min
Dec 23, 4:31 PM CSTSpecial Weather StatementLMKDubois29 min
Dec 23, 4:42 PM CSTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Washington33 min
Dec 23, 4:52 PM CSTSpecial Weather StatementLMKCrawford23 min
Dec 23, 5:17 PM CSTSpecial Weather StatementLMKScott, Washington28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.